question-icon

Menstrual Period Since 15 Days,dark Brown With Lots Of Clots,using Implanon

default
Posted on Wed, 16 May 2012
Question: Hi
I have been using implanon for just over 5 years (I'm on my 2nd implant) I have never had any problems with irregular bleeding or anything else. Apart from now, I started what I thought was my period on the 14th march and its still going 15 days later, however it has been a dark brown colour from the beginning with lots of clots. Is this normal so far in to using it? Thanks
doctor
Answered by Dr. Rhea Chanda (39 minutes later)
Hi,

Thank for the query.

Implanon has many side effects and one of the most common ones is irregular bleeding.The type of bleeding differs from person to person. In some, the bleeding becomes less and may stop after few months. In some,heavy bleeding with clots is seen,like you.This side effect should stop after a few weeks of use. The apparent change in hormone levels is responsible for this. I would suggest that wait and watch for few more days. If not controlled you can be given medicines to control the bleeding. However,I believe that you should stop bleeding soon. Start some hematinics (improves Hb count) till that happens and add iron to your diet.

Hope I answered you query, I will be available for your follow up queries.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Rhea Chanda

OBGYN

Practicing since :2005

Answered : 3161 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Menstrual Period Since 15 Days,dark Brown With Lots Of Clots,using Implanon

Hi,

Thank for the query.

Implanon has many side effects and one of the most common ones is irregular bleeding.The type of bleeding differs from person to person. In some, the bleeding becomes less and may stop after few months. In some,heavy bleeding with clots is seen,like you.This side effect should stop after a few weeks of use. The apparent change in hormone levels is responsible for this. I would suggest that wait and watch for few more days. If not controlled you can be given medicines to control the bleeding. However,I believe that you should stop bleeding soon. Start some hematinics (improves Hb count) till that happens and add iron to your diet.

Hope I answered you query, I will be available for your follow up queries.